MAUDE Adverse Event Report: C.R. BARD, INC. (COVINGTON) -1018233 BARD® LUBRICATH® FOLEY CATHETER; HYDROGEL CATHETER

C.R. BARD, INC. (COVINGTON) -1018233 BARD® LUBRICATH® FOLEY CATHETER; HYDROGEL CATHETER
Model Number 365718
Medical Device Problem Code Burst Container or Vessel (1074)
Health Effect - Clinical Codes No Consequences Or Impact To Patient (2199); No Known Impact Or Consequence To Patient (2692)
Date of Event 01/24/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
The investigation is still in progress.Once the investigation is complete, a supplemental report will be filed.
 
Event or Problem Description
It was reported that the catheter was inspected and found to have a hole on the balloon which allegedly caused fluids to leak out and the catheter to fall out of the patient.
 
Additional Manufacturer Narrative
The reported issue was confirmed.The device was returned for evaluation.Visual inspection noted a sac irregular burst.No pieces of the sac were missing.Introduced water into the inflation lumen and did not experience any obstructions to impede flow.Microscopic examination found no conditions that could be associated with the reported event.However the exact cause on how and when problem occurred could not be determined.Potential root cause for this failure mode could be user related (example: contact with sharp object)/ / exposure to petrolatum based products mechanical failure/operator error.The device history record was reviewed and found nothing that could have caused or contributed to the reported event.The instructions for use were found adequate and state the following: ¿do not use ointments or lubricants having a petrolatum base.They will damage latex and may burst balloon.".
 
Event or Problem Description

Brand Name
BARD® LUBRICATH® FOLEY CATHETER
Common Device Name
HYDROGEL CATHETER
Manufacturer (Section D)
C.R. BARD, INC. (COVINGTON) -1018233
8195 industrial blvd
covington GA 30014
MDR Report Key9763989
Report Number1018233-2020-01395
Device Sequence Number11501175
Product Code EZC
UDI-Device Identifier00801741077753
UDI-Public(01)00801741077753
Combination Product (Y/N)N
Initial Reporter CountryCA
PMA/510(K) Number
K910846
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 05/07/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date11/28/2023
Device Model Number365718
Device Catalogue Number365718
Device Lot Number9AW044
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer03/02/2020
Initial Date Received by Manufacturer 02/05/2020
Supplement Date Received by Manufacturer05/04/2020
Initial Report FDA Received Date02/27/2020
Supplement Report FDA Received Date05/07/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1